Tennessee, 2012Flood in Tennessee, July 10, 2012
July 10, 2012 · NWS MRX · 1 event in 1 county or zone
A slow low pressure system over the lower Mississippi valley fed deep moisture from the Gulf into the area. Several rounds of thunderstorms were produced.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow low pressure system over the lower Mississippi valley fed deep moisture from the Gulf into the area. Several rounds of thunderstorms were produced. Localized heavy rain produced flooding during the morning round.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 10, 6:35 AM EST, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 10, 6:35 AM EST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
735 AM EDT TUE JUL 10 2012
.AVIATION...CONVECTION IS FIRING ALONG THE QUASI STATIONARY
BOUNDARY IN PLACE NEAR THE NORTHERN TENNESSEE BORDER. THERE COULD
BE A FEW -SHRA AROUND THIS MORNING AND POSSIBLY EVEN A TSRA EARLY
IN THE PERIOD AT TRI IN THIS ACTIVE AREA IN THE VICINITY OF THE
FRONT. THE BOUNDARY SHOULD SLIP VERY SLOWLY SOUTH TODAY AND WOULD
EXPECT VICINITY -SHRA OR TSRA MID DAY AT THESE TERMINALS WITH AN
INCREASING CHANCE FOR A PREVAILING PERIOD OF CONVECTION MAINLY
AROUND TYS AND CHA. PLACED SOME LIGHT TO HIGH END MVFR RANGE FOG IN
AT CHA AND TYS. THERE WILL BE A BETTER CHANCE FOR LOW END MVFR OR
EVEN IFR REDUCTION IN CEILING AND VSBY AT TRI AS SATURATED SURFACE
CONDITIONS ALLOW FOR A DETERIORATION IN FLIGHT WEATHER.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
Hazardous weather outlook, Jul 10, 2:16 AM EST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
316 AM EDT TUE JUL 10 2012
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-110730-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
316 AM EDT TUE JUL 10 2012 /216 AM CDT TUE JUL 10 2012/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT.
THE MAIN THREAT WITH THESE SLOW-MOVING STORMS WILL BE HEAVY RAINFALL
AND LOCALIZED FLOODING. A FEW OF THESE STORMS MAY BECOME STRONG TO
SEVERE...PRODUCING DAMAGING WIND GUSTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE
WEEK. THE MAIN THREAT EACH DAY WILL BE HEAVY RAINFALL...WITH A
POTENTIAL FOR FLOODING. THE GREATEST POTENTIAL FOR FLOODING WILL
LIKELY BE ON THURSDAY. FREQUENT CLOUD TO GROUND LIGHTNING AND
ISOLATED DAMAGING WIND GUSTS ARE ALSO POSSIBLE WITH THE STRONGER
STORMS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AT TIMES THIS AFTERNOON AND EVENING THROUGH
FRIDAY.
Flood, Sullivan
- When
- July 10, 8:00 AM EST to 9:00 AM EST
- Where
- Sullivan County, 3 mi SE of Silvacola to 5 mi NW of Bristol
- Cause
- Heavy Rain
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 36.539, -82.342
Several roads were reported to be closed due to high water between Blountville and Bristol.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 10, 20121 death · 1 event
- Flash Flooding and Hail in South Carolina, July 10, 2012$626,000 · 60 kt wind · 24 events
- Hail and Damaging Winds in Florida, July 10, 2012$210,000 · 1.25 in hail · 5 events
- Damaging Winds and Lightning Strike in North Carolina, July 10, 2012$100,000 · 50 kt wind · 5 events
- Damaging Wind in Georgia, July 10, 2012$60,000 · 50 kt wind · 1 event
- Damaging Winds in Alabama, July 10, 20121 injured · 56 kt wind · 28 events
- Hail and Damaging Winds in Georgia, July 10, 2012$27,000 · 1 in hail · 15 events
- Flash Flood in Louisiana, July 10, 2012$50,000 · 1 event
- Drought in Illinois, July 10 to 31, 201212 events
- Drought in Iowa, July 10 to 31, 201210 events
- Damaging Winds in South Carolina, July 10, 20121 injured · 50 kt wind · 2 events
- Damaging Winds and Heavy Rain in South Carolina, July 10, 2012$11,000 · 55 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 385194.